Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 17, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 8, 2008, 2:15 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 9, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 2:15 PM MDT (20:15 UTC)
- In effect from
- Apr 9, 2008, 12:00 PM MDT
- Expired
- Apr 9, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:11 AM MDT, 10 hours 4 minutes earlier.
Area forecast discussion, Apr 8, 4:11 AM MDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
411 AM MDT TUE APR 8 2008
.SYNOPSIS...
A NICE DAY TODAY WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE
NORMAL WITH PLENTY OF SUN. WEDNESDAY WILL SEE A RETURN TO STRONG
WINDS AND SOME BLOWING DUST...THE WINDS WILL CONTINUE INTO
THURSDAY WITH COOLER TEMPERATURES ON THURSDAY AND FRIDAY. THE
COMING WEEKEND LOOKS GOOD WITH NEAR NORMAL TEMPERATURES AND
PLENTY OF SUNSHINE.
&&
.DISCUSSION...
CURRENTLY WE SIT BETWEEN UPPER LEVEL TROFS...ONE TO OUR EAST AND
ONE TO OUR WEST. THE TROF TO OUR WEST WILL MOVE ACROSS CALIFORNIA
TODAY AND THEN MOVE ACROSS ARIZONA DURING THE DAY ON WEDNESDAY.
THE STRONGEST WIND CORE ASSOCIATED WITH THE TROF LOOKS LIKE IT
WILL MOVE JUST TO THE SOUTH OF THE AREA WHILE THE LEE SIDE TROF
HAS A LITTLE TROUBLE GETTING SET UP BY WEDNESDAY AFTERNOON. IF
THOSE PIECES OF THE WIND PUZZLE WERE TO COME TOGETHER A LITTLE
BETTER WE WOULD PROBABLY HIT WIND ADVISORY CRITERIA...BUT WITH
THINGS BEING A LITTLE OFF I HAVE LEFT THE WINDS JUST BELOW
ADVISORY LEVELS. EARLIER MODEL RUNS HAD HINTED AT A CHANCE FOR
PRECIP ESPECIALLY ACROSS THE NORTHER TIER OF THE CWA...BUT THE
CURRENT MODELS KEEP ALL THE PRECIP NORTH OF THE AREA SO I HAVE
LEFT THE MENTION OF POPS OUT OF THE FORECAST...THOUGH I WOULDNT
BE SURPRISED IF A SPRINKLE OR TWO WAS FELT WEDNESDAY AFTERNOON.
BLOWING DUST MAY ALSO BE A PROBLEM LATE IN THE AFTERNOON ON
WEDNESDAY. THE WINDS WITH THIS SYSTEM WILL BE MORE WESTERLY THAN
SOUTHWESTERLY WHICH ISNT THE BEST FOR BLOWING DUST...BUT THERE
IS ENOUGH OF A THREAT TO WARRANT MENTION IN THE ZONES. THE TROF
AND ASSOCIATED WINDS WILL BE SLOW TO MOVE OFF AND AS A MATTER OF
FACT THE SURFACE LEE SIDE TROF GETS A LITTLE BETTER ESTABLISHED
DURING THE OVERNIGHT HOURS ON THURSDAY MORNING SO WE WILL SEE OUR
WINDS CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. IN
ADDITION TO THE WINDS THE TROF WILL HELP SWING SOME COOLER AIR
INTO THE REGION SO HIGHS ON THURSDAY AND FRIDAY WILL RUN A COUPLE
OF DEGREES BELOW NORMAL.
FOR FRIDAY AND THE WEEKEND...AN UPPER LEVEL RIDGE WILL BUILD
ACROSS THE SOUTHWEST. THIS WILL KEEP US SUNNY AND WARM.
TEMPERATURES WILL BOUNCE BACK ABOVE NORMAL BY SATURDAY AFTERNOON.
THE SUNNY WARM WEATHER LOOKS TO CONTINUE INTO THE FIRST PART OF
NEXT WEEK...WITH NO SIGNS OF A WIND MAKER THROUGH AT LEAST NEXT
TUESDAY.
&&
.AVIATION...08/12Z-09/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
&&
.FIRE WEATHER...
TODAY WILL BE A CALMER DAY COMPARED TO YESTERDAY AND TOMORROW.
LOOKING AHEAD AT TOMORROW WE WILL SEE THE APPROACH OF AN UPPER
LEVEL TROF WHICH WILL HELP CREATE STRONG SURFACE WINDS. THE WINDS
WILL COMBINE WITH VERY LOW RHS TO GIVE US RED FLAG CONDITIONS
WEDNESDAY AFTERNOON. CURRENTLY A FIRE WEATHER WATCH IS IN PLACE
FOR SOUTHERN NEW MEXICO AND WEST TEXAS. THE WATCH WILL BE
UPGRADED TO A RED FLAG WARNING LATER TODAY OR EARLY WEDNESDAY
MORNING. THE WINDS WILL STAY UP FOR MUCH OF THE NIGHT WEDNESDAY
NIGHT SO THERE WILL BE VERY LITTLE RH RECOVERY OVER NIGHT.
THURSDAY WILL CONTINUE WITH MORE WINDY CONDITIONS. WE WILL BE
COOLER...BUT IT DOES LOOK LIKE WE WILL REACH CRITICAL WEATHER
VALUES AGAIN BY THURSDAY AFTERNOON. FOR FRIDAY AND THE WEEKEND A
RIDGE WILL BUILD ACROSS THE SOUTHWEST U.S. SO THAT WILL SLOW OUR
WINDS...BUT IT WILL CONTINUE OUR VERY DRY WEATHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 80 54 80 55 74 / 0 0 0 0 0
SIERRA BLANCA TX 81 52 81 53 75 / 0 0 0 0 0
LAS CRUCES 79 51 80 53 74 / 0 0 0 0 0
ALAMOGORDO 81 47 81 52 75 / 0 0 0 0 0
CLOUDCROFT 59 32 57 33 52 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 78 46 79 51 73 / 0 0 0 0 0
SILVER CITY 71 37 70 42 65 / 0 0 0 0 0
DEMING 80 46 80 52 74 / 0 0 0 0 0
LORDSBURG 79 43 79 52 73 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
BRICEHazardous weather outlook, Apr 8, 6:23 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 623 AM MDT TUE APR 8 2008 NMZ022>025-030>032-TXZ055-056-091230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 623 AM MDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS WILL AGAIN DEVELOP ACROSS THE REGION ON WEDNESDAY AFTERNOON. WE COULD ALSO SEE A ROUND OF BLOWING DUST WHICH WOULD REDUCE VISIBILITIES...ESPECIALLY WEST OF LAS CRUCES TO THE ARIZONA BORDER. THE WINDS WILL CONTINUE THROUGH THURSDAY AFTERNOON...BUT NOT THE THREAT OF BLOWING DUST. THE WEEKEND LOOKS NICE WITH PLENTY OF SUN AND CALMER WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:15 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 24 hr |
| Apr 8, 2:47 PM MDT | Blowing Dust Advisory | EPZ | 30 hr | |
| Apr 8, 2:47 PM MDT | Wind Advisory | EPZ | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.